Hail, Kingman
- When
- June 3, 1:33 AM CST to 1:34 AM CST
- Where
- Kingman County, 3.35 mi WSW of Mt Vernon
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.710, -97.910
A couple of low end storms dropped some small hail over Kingman and Greenwood counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
A couple of low end storms dropped some small hail over Kingman and Greenwood counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 2, 10:25 PM CST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1125 PM CDT SAT JUN 2 2012 .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SCATTERED SHOWERS/THUNDERSTORMS WILL SPREAD EASTWARD ACROSS THE REGION LATE TONIGHT...AND AFFECT A COUPLE TAF SITES OVER SOUTH CENTRAL KANSAS. OTHERWISE WINDS WILL GRADUALLY INCREASE AND VEER TO A MORE SOUTHERLY DIRECTION FOR SUNDAY. THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER SOUTH CENTRAL KANSAS LATE SUNDAY AFTERNOON...SOME OF THESE STORMS COULD BECOME SEVERE. JAKUB && PREV DISCUSSION... /ISSUED 312 PM CDT SAT JUN 2 2012/ SYNOPSIS... INTENSE OCCLUDING CYCLONE SPINNING OVER SRN ONTARIO CONTINUES TO COUPLE WITH HIGH AMPLITUDE UPR-DECK RIDGE SITUATED OVER ROCKIES TO KEEP ALL OF NRN & CNTRL PLAINS UNDER FAST NW MID-UPR FLOW REGIME THIS AFTERNOON. IN THE MID-DECK A SHORTWAVE HAS DEVELOPED OVER SRN ALBERTA ALONG THE NW PERIPHERY OF THE UPR RIDGE. IN RESPONSE LWR-DECK TROFFING IS COMMENCING ALONG THE E SLOPES OF THE ROCKIES THAT HAS BEGUN TO FORCE THE WEAK SFC RIDGE E ACROSS THE KS/MO BORDER. DISCUSSION... TONIGHT-MON: THE FORECAST FOCUS IS ON TSRA POTENTIAL. THE MID-LVL SHORTWAVE SITUATED OVER ALBERTA SHOULD UNDERGO CYCLOGENESIS AS IT ENCOUNTERS THE UPR-DECK RIDGE SITUATED OVER THE ROCKIES. THIS WOULD FORCE THE DEAMPLIFYING RIDGE E OVER THE NRN PLAINS WHICH IN TURN SHOULD FORCE THE OCCLUDING ONTARIO CYCLONE SLOWLY SE TOWARD WRN NY WHERE IT SHOULD BEGIN TO WEAKEN. THE MID LVL ALBERTA CYCLONE WILL EJECT A "LEAD" SHORTWAVE SE TOWARD THEN ACROSS KS FROM TONIGHT THRU SUNDAY NGT. THIS WOULD INDUCE THE FRONT RANGE SFC TROF TO GRADUALLY STRENGTHEN WHICH WOULD PROMOTE FAIRLY STRONG LWR-DECK MOISTURE ADVECTION. MID-LVL ASCENT COUPLED WITH THE INCREASING LWR-DECK MOISTURE ADVECTION WILL BE SUFFICIENT TO TRIGGER ELEVATED TSRA OVER MUCH OF KICT COUNTRY FROM LATE TONIGHT TIL MON WITH THE BETTER PROBABILITIES SHIFTING E ACROSS KS AS TIME PROGRESSES. INHERITED POP/WX/QPF FORECASTS ADDRESS THIS SCENARIO QUITE WELL. ONLY CHANGES WERE TO SLIGHTLY REALIGN THESE GRIDS TO BETTER REFLECT THE EVOLVING PATTERN. NEXT WEEK: ANTICIPATE DRY WEATHER FROM MON NGT-WED AS A MID-UPR RIDGE AMPLIFIES AND SHARPENS OVER THE ROCKIES THEN SHARPENS AS IT DRIFTS V-E-R-Y S-L-O-W-L-Y TOWATD THE CNTRL 1/3 OF THE CONUS. REASON FOR SUCH BEHAVIOR IS THAT THE OCCLUDED CYCLONE DRIFTING SE OVER NY STATE SUN NGT & MON...THOUGH GRADUALLY WEAKENING AS IT VENTURES SE OFF THE NEW ENGLAND COAST MON NGT WILL BE STUBBORN TO DO SO. FOR SAKE OF COORDINATION HAVE KEPT ~20% POPS ASSIGNED TO THE AREA ON WED BUT WAS CERTAINLY TEMPTED TO REMOVE THEM. IF ANY -TSRA CAN DEVELOP THEY WOULD SO ALONG THE FRONT RANGE WHERE UPSLOPE INDUCED BY WEAK SFC HIGH DRIFTING SE OVER THE MS VALLEY WOULD STEADILY INCREASE OVER THE MIDDLE OF THE WEEK. WITH FRONT RANGE SFC TROFFING GRADUALLY STRENGTHENING FROM THU TO NEXT SAT TSRA CHANCES SHOULD SLOWLY INCREASE AS LWR-DECK MOISTURE ADVECTION INCREASES. HOWEVER...HAVE KEPT POPS CONSERVATIVE DUE TO NEBULOUS NATURE OF MID-UPR PATTERN. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 91 70 92 / 50 30 50 20 HUTCHINSON 66 91 69 92 / 50 20 40 10 NEWTON 66 89 68 92 / 40 40 40 20 ELDORADO 65 88 69 91 / 40 40 50 20 WINFIELD-KWLD 67 90 70 91 / 40 30 50 20 RUSSELL 67 91 67 91 / 50 20 20 10 GREAT BEND 68 92 68 92 / 50 20 20 10 SALINA 65 90 68 92 / 40 30 30 10 MCPHERSON 66 90 68 92 / 40 30 40 10 COFFEYVILLE 64 89 71 89 / 30 50 50 20 CHANUTE 63 87 69 90 / 30 50 50 20 IOLA 62 85 69 90 / 30 50 60 20 PARSONS-KPPF 64 88 70 89 / 30 50 50 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 932 PM CDT SAT JUN 2 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-040245- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 932 PM CDT SAT JUN 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL SPREAD EASTWARD ACROSS THE AREA LATE TONIGHT. A FEW STRONG STORMS WITH BOTH NICKEL SIZED HAIL AND 40 TO 50 MPH GUSTS ARE POSSIBLE...MAINLY FOR CENTRAL AND SOUTH CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS...CAPABLE OF 2 INCH DIAMETER HAIL AND DAMAGING 60 TO 70 MPH WINDS...REMAIN POSSIBLE SUNDAY AND SUNDAY NIGHT WITH THE BEST CHANCES OCCURRING OVER SOUTHEAST KANSAS. A FEW THUNDERSTORMS CAPABLE OF SMALL HAIL AND 40 TO 50 MPH GUSTS ARE POSSIBLE OVER SOUTHERN KANSAS MONDAY AND MONDAY NIGHT. A FEW THUNDERSTORMS...WHICH APPROACH SEVERITY WITH HAIL CLOSE TO QUARTER SIZED...ARE POSSIBLE ACROSS THE REGION FROM WEDNESDAY THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
112 AM CDT SUN JUN 3 2012
KSZ082-091-030715-
HARPER-KINGMAN-
112 AM CDT SUN JUN 3 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARPER AND KINGMAN COUNTIES...
AT 108 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MEDICINE LODGE TO 12
MILES SOUTH OF BURLINGTON...AND MOVING EAST AT 35 MPH.
DIME SIZE HAIL...AND WINDS TO 50 TO 55 MPH ARE POSSIBLE WITH THESE
STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3699 9834 3710 9836 3710 9835 3737 9836
3738 9840 3741 9841 3744 9798 3700 9787
TIME...MOT...LOC 0612Z 259DEG 28KT 3731 9852 3673 9837SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
145 AM CDT SUN JUN 3 2012
KSZ082-091-030730-
HARPER-KINGMAN-
145 AM CDT SUN JUN 3 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARPER AND KINGMAN COUNTIES...
AT 142 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NASHVILLE TO
WALDRON...AND MOVING EAST AT 30 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 TO 55 MPH ARE POSSIBLE
WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3738 9835 3739 9846 3762 9848 3767 9811
3701 9791 3699 9835
TIME...MOT...LOC 0645Z 257DEG 29KT 3750 9834 3700 9820SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
218 AM CDT SUN JUN 3 2012
KSZ067-082-083-091-092-030815-
HARPER-KINGMAN-RENO-SEDGWICK-SUMNER-
218 AM CDT SUN JUN 3 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARPER...KINGMAN...RENO...SEDGWICK AND SUMNER
COUNTIES...
AT 215 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KINGMAN TO BLUFF
CITY...AND MOVING EAST AT 35 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3699 9806 3780 9829 3792 9745 3791 9742
3700 9727 3699 9756
TIME...MOT...LOC 0718Z 251DEG 31KT 3763 9802 3708 9783The Wichita radar (KICT), 42 km away, was scanning. The volume nearest the first event began at 07:34 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2012Every state in 2012This day in weather historyWarnings in Kansas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 392746, 392747.